MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 36 0 LAT +4 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 36 0 LAT +4 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71333495
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that right hip revision surgery was performed due to pain and high levels of cobalt and chromium.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, no clinical relevant documents were provided to conduct a thorough medical assessment.However according to the detail page the revision surgery was performed due to periprosthetic fracture after patient fall.No further clinical/medical assessment is warranted at this time.This complaint will be re-evaluated if more information becomes available.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.Credit cannot be issued for the device.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the available information the reported instability and dislocation are presumably due to patient specific factors and/or the procedure technique to correct for the loose soft tissue.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
REF XLPE 36 0 LAT +4 54-56 F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7578815
Report Number1020279-2018-01080
Device Sequence Number11420529
Product Code LPH
UDI-Device Identifier03596010552945
UDI-Public03596010552945
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/23/2015
Device Catalogue Number71333495
Device Lot Number05MM01578
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer05/22/2018
05/22/2018
11/11/2019
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date10/05/2018
04/15/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR